Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

August 6, 2012Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 6, 2012, 2:49 PM EDT for Marion County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 2:49 PM EDT (18:49 UTC)
Expired
Aug 6, 2012, 3:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 147 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS82 KJAX 061849
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT MON AUG 6 2012

FLZ040-061930-
MARION-
249 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM
EDT...

AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHEAST OF JUNIPER SPRINGS...
OR 7 MILES WEST OF PAISLEY...MOVING NORTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS THROUGH
330 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2896 8174 2913 8189 2937 8172 2937 8167
      2936 8166 2934 8166 2933 8168 2928 8164
      2905 8163 2904 8165 2896 8166 2895 8166
TIME...MOT...LOC 1850Z 143DEG 7KT 2902 8166

$$

STRUBLE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:06 PM EDT, 43 minutes earlier.

Area forecast discussion, Aug 6, 2:06 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT MON AUG 6 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WEST OF THE
I-75 CORRIDOR AS MOISTURE/LIFT CONTINUES TO WRAP AROUND A TROPICAL
WAVE TO THE WEST...WITH ACTIVITY ALONG THE I-95 CORRIDOR WITH
SEABREEZE INTERACTIONS WITH SMALL SCALE BOUNDARIES. THE CONVECTION
TO THE WEST WILL GRADUALLY PUSH TO THE EAST...WITH THE COASTAL
ACTIVITY PUSHING TO THE WEST WITH THE SEABREEZE. THE RESULT WILL
BE NUMEROUS SHOWERS/TSTMS ACROSS INLAND LOCATIONS BY LATE
AFTN...LINGERING INTO THE EARLY EVENING HOURS. A FEW OF THE STORMS
COULD BECOME STRONG...WITH GUSTY WINDS THE GREATEST CONCERN. IN
ADDITION...WITH RELATIVELY SLOW STORM MOTION AND A VERY RICH
ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE
HEAVIEST ACTIVITY. THE SHOWERS/STORMS WILL DECREASE LATER THIS
EVENING...WITH ONLY ISOLATED COASTAL SHOWERS OVERNIGHT. LOWER TO
MID 70S WILL PREVAIL FOR LOW TEMPERATURES TNGT.

FOR TUESDAY...A MID LEVEL TROUGH ACROSS THE MID SOUTH REGION WILL
DIG SLIGHTLY TO THE SOUTHEAST...WITH RIDGING BEGINNING TO NUDGE
WEST FROM THE ATLANTIC INTO THE FL PENINSULA. THE FLOW WILL TILT
MORE TO THE S/SW. THE RESULT WILL BE ANOTHER DAY OF ABOVE NORMAL
PRECIP COVERAGE...WITH THE GREATEST COVERAGE OF PRECIP ACROSS
INLAND LOCATIONS IN THE MID AFTN WHERE NUMEROUS POPS WILL BE
USED...WITH MORE SCATTERED COVERAGE ALONG THE IMMEDIATE COAST.
HIGH TEMPERATURES IN THE LOWER 90S WILL PREVAIL.

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC...WITH A
TROUGH OF LOW PRESSURE SETTING UP ACROSS THE SOUTHEASTERN UNITED
STATES. WITH THE AREA BETWEEN THESE TWO FEATURES...EXPECT A FAIRLY
MOIST FLOW REGIME...LEADING TO MAINLY AFTERNOON AND EVENING STORMS
EACH DAY. HAVE STAYED CLOSE TO THE MEX GUIDANCE FOR TEMPERATURES
THIS PERIOD.

&&

.AVIATION...
AFTERNOON AND EVENING CONVERGENCE AND INSTABILITY WILL LEAD TO
SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. EXPECT THE PEAK OF
CONVECTION FROM AROUND 20Z TO 00Z. BRIEF GUSTY WINDS...ALONG WITH
THE POTENTIAL FOR HEAVY DOWNPOURS CAN BE EXPECTED WITH ANY
THUNDERSTORMS WHICH DO DEVELOP. CONVECTION WILL WIND DOWN DURING
THE EVENING...AND TRAIL OFF DURING THE OVERNIGHT...WITH STORMS
GETTING GOING AGAIN TUESDAY AFTERNOON.

&&

.MARINE...
SE WINDS THIS AFTN WILL BECOME SOUTH TNGT/TUESDAY...THEN S/SW FOR
MIDWEEK INTO THE WEEKEND. WIND SPEEDS OF 10-15 KNOTS WILL PREVAIL
WITH POSSIBLE NOCTURNAL SURGES OFFSHORE APPROACHING CAUTION
CRITERIA.

RIP CURRENTS: MODERATE INTO THIS EVENING...BECOMING LOW TUESDAY.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL BE OVER THE WESTERN ATLANTIC...WITH A TROUGH
OF LOW PRESSURE JUST TO THE NORTH OF THE REGION WEDNESDAY...AND
HOLD THROUGH THE WEEKEND. AS A RESULT MOIST SOUTHERLY TO
SOUTHWESTERLY FLOW WILL PREVAIL THIS WEEK YIELDING RH VALUES ABOVE
CRITICAL LIMITS...IN ADDITION TO ROUNDS OF MAINLY AFTERNOON AND
EVENING SHOWERS AND STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  90  72  90 /  50  60  40  50
SSI  79  88  76  87 /  40  60  40  50
JAX  74  91  74  90 /  50  60  40  40
SGJ  76  91  75  88 /  30  60  40  40
GNV  72  90  72  90 /  50  60  40  40
OCF  73  90  72  90 /  50  60  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE/CHASE
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 AM EDT MON AUG 6 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-071000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
356 AM EDT MON AUG 6 2012

...MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES...

...SCATTERED TO NUMEROUS STORMS ACROSS THE AREA MAINLY THIS
AFTERNOON...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A MOIST SOUTHERLY FLOW OVER THE AREA WILL COMBINE WITH INSTABILITY
WHICH WILL RESULT IN SCATTERED TO NUMEROUS STORMS TODAY. SCATTERED
STORMS WILL BEGIN NEAR THE COAST DURING THE LATE MORNING AND BECOME
NUMEROUS OVER THE INLAND AREAS THIS AFTERNOON INTO THE EARLY
EVENING. THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO
GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN OF OVER
2 INCHES POSSIBLE.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES DUE TO THE
ONSHORE FLOW AND LINGERING SWELLS. REFER TO THE SURF ZONE FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
NEXT WEEK. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT
LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Aug 6, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT MON AUG 6 2012

FLZ040-061930-
MARION-
249 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM
EDT...

AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHEAST OF JUNIPER SPRINGS...
OR 7 MILES WEST OF PAISLEY...MOVING NORTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS THROUGH
330 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2896 8174 2913 8189 2937 8172 2937 8167
      2936 8166 2934 8166 2933 8168 2928 8164
      2905 8163 2904 8165 2896 8166 2895 8166
TIME...MOT...LOC 1850Z 143DEG 7KT 2902 8166

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:27 PM EDTSpecial Weather StatementJAXClay48 min
Aug 6, 3:50 PM EDTSpecial Weather StatementJAXDuval45 min
Aug 6, 4:10 PM EDTSpecial Weather StatementJAXDuval25 min
Aug 6, 4:29 PM EDTSpecial Weather StatementJAXBaker46 min
Aug 6, 4:05 PM EDTSpecial Weather StatementJAXCharlton25 min
Aug 6, 4:48 PM EDTAreal Flood AdvisoryJAXCharlton87 min
Aug 6, 4:55 PM EDTSpecial Weather StatementJAXCharlton50 min
Aug 6, 5:17 PM EDTSpecial Weather StatementJAXWare43 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.